Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had sunburn, used expired sunscreen. Have purple, painful skin, not recovering, using lidocaine, cetaphil cream. Concern?

I was sunburned a week ago while at the beach on my legs and feet. I used a bottle of sunscreen that I did not realize that was out-of-date by almost a year. I used a different spray on sunscreen on my back and didn't burn there. However, my lower legs and the top of my feet have now turned a splotchy purple and are still very painful at times when I walk. I remember from years ago when I was sunburned badly that I had pain walking for a couple of days, but it never lasted this long and I don't ever recall having blotchy skin. I have been pushing more water intake and the pain is manageable, so is not a real concern other than I still have it this long after. I have been using a cooling after-sun aloe & lidocaine soothing gel and Cetaphil cream alternately. Should I be concerned at this point about the rash and pain?
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  228
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, thanks for your query.
You are taking appropriate steps to treat sunburn.
In addition you may use a moderate potency steroid like momatosone for a few days twice weekly on the rash.
You may take oral antioxidants and beta cartene by prescription.
Avoid further sun exposure till it heals.
It may take another couple of days to settle.

Hope this helps you.
Wish you a speedy recovery.
Answered: Sat, 15 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor